MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 20MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72200147
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a procedure, a pain, swelling and micro bloody exudation in the operation area.Is unknown if a delay happened in the procedure, and if a backup device was available.
 
Event or Problem Description
It was reported that after a knee procedure, patient experienced a pain, swelling and micro bloody exudation in the operation area.It is unknown if there was surgical delay or if a backup device was available to complete the procedure.Patient was reported to be in good condition.
 
Additional Manufacturer Narrative
One 20mm ultra cl endobutton used for treatment, was not returned for evaluation.Due to product unavailability, physical evaluation, full investigation and conclusions were limited.There was no relationship confirmed between the reported event and the device.There is no objective evidence to suggest a direct link between the symptoms and product used during the procedure.Factors affecting device performance include: device ability, surgical ability and conformance with instructions for use which includes recommendations, precautionary statements and instructions for proper use of product.If objective evidence or relevant information becomes available to assist with evaluation the complaint will certainly be revisited.This was considered an isolated occurrence as there have been no other complaints affiliated with this lot.Product met specifications upon release to distribution.Complaint history review found no other similar reports.No clinically relevant documentation was provided for inclusion in a medical investigation; therefore, a thorough medical assessment could not be performed.It was communicated that the patient was discharged home in good status; however, "no more information can be provided.".

Brand Name
ENDOBUTTON CL ULTRA 20MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8701050
Report Number1219602-2019-00705
Device Sequence Number2260481
Product Code MBI
UDI-Device Identifier03596010597267
UDI-Public03596010597267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Catalogue Number72200147
Device Lot Number50747948
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/06/2019
07/23/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/03/2019
07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;